MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a drainage catheter placement as treatment for ascites, using a bentson straight heparin coated fixed core wire guide the new wire was noticed to be broken/unraveled/separated when removing the wire.Additional devices used during the procedure were - cheeba needle and dilator.No information about the patient's anatomy was available.The patient did not require any additional treatment, intervention or medications.The procedure was completed with new products.There was no adverse event or injury to the patient as a result of this event.
 
Additional Manufacturer Narrative
Corrected information: product code: dqx.Additional information: "the wire guide had broken through a needle.This occurs when removing the wire guide inside the needle.There was a sensation at the end of the needle." investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used bentson straight heparin coated fixed core wire guide was returned for investigation.The wire guide is elongated.Coil begins elongating at 133.5cm from the proximal end.The safety wire core is exposed.Welds at proximal and distal ends are present.The mandril is protruding through the coil.The safety wire is detached from the weld at the distal tip.The outer diameter was within specifications.The coil length of the device measured 194.5cm (this is due to the elongation).The core length measured within specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.Per the customer, the wire was pulled through the needle which may have contributed to the device failure.Therefore, based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was user error related.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6654499
Report Number1820334-2017-01372
Device Sequence Number19120065
Product Code DXQ
UDI-Device Identifier00827002006928
UDI-Public(01)00827002006928(17)200808(10)6042249
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFB-35-145-BH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 DA